# SDR UIEA200200036

- Difficulty date: September 7, 2002
- Submitted: October 11, 2002
- Operation: Air carrier
- Aircraft: N518MC
- Make and model: Boeing 747243B
- Aircraft serial: 23476
- Engine: Ge CF650E2
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 401767
- Condition: Overheated
- Location: Main
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT, THERE WAS STRONG BURNING SMELL IN COCKPIT.  TROUBLESHOT, NR 3 ACM MAKING A NOISE, DEFERRED.  DURING CRUISE AFTER 2.5 HOURS OF FLIGHT, BURNING ODOR RETURNED IN COCKPIT.  AFTER SEARCHING FOR SOURCE IT WAS NOTICED NR 1 GEN KVAR/KW METER WAS READING -10KW+/-15KVR.  ELECTED TO TURN GEN OFF BY TRIPPING FIELD, ODOR DISSIPATED AND DID NOT RETURN.  ALL CSD LIGHTS ON MAIN GEN ANNUNCIATOR PANEL WERE ON .  AFTER 6 HRS AND 43 MINUTES THERE WAS A LOUD SQUEALING SOUND UNDER F/E PANEL AND STRONG ODOR AGAIN.  BATTERY VOLTAGE DROPPED 30V-25V.  PULLED C/B FOR BATTERY CHARGER.  C/A:  BAD SMELL COMING FROM OVERHEATED BATTERY.  BATTERY SMOLDERING DURING CHARGE.  REMOVED AND REPLACED MAIN BATTERY, OPS CHECKED GOOD.
